Geometry & Topology

Seiberg–Witten Floer homology and symplectic forms on $\mathrm{S^1\times M^3}$

Çağatay Kutluhan and Clifford Henry Taubes

Full-text: Open access


Let M be a closed, connected, orientable three-manifold. The purpose of this paper is to study the Seiberg–Witten Floer homology of M given that S1× M admits a symplectic form.

Article information

Geom. Topol., Volume 13, Number 1 (2009), 493-525.

Received: 25 April 2008
Revised: 4 September 2008
Accepted: 7 October 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R17: Symplectic and contact topology 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]

Seiberg–Witten Floer homology symplectic form


Kutluhan, Çağatay; Taubes, Clifford Henry. Seiberg–Witten Floer homology and symplectic forms on $\mathrm{S^1\times M^3}$. Geom. Topol. 13 (2009), no. 1, 493--525. doi:10.2140/gt.2009.13.493.

Export citation


  • M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 77 (1975) 43–69
  • S Friedl, S Vidussi, Twisted Alexander polynomials detect fibered $3$–manifolds
  • P Kronheimer, T Mrowka, Knots, sutures and excision
  • P Kronheimer, T Mrowka, Monopoles and three-manifolds, New Math. Monogr. 10, Cambridge University Press (2007)
  • A-K Liu, Some new applications of general wall crossing formula, Gompf's conjecture and its applications, Math. Res. Lett. 3 (1996) 569–585
  • J D McCarthy, On the asphericity of a symplectic $M\sp 3\times S\sp 1$, Proc. Amer. Math. Soc. 129 (2001) 257–264
  • Y Ni, Addendum to: Knots, sutures and excision [km2?]
  • H Ohta, K Ono, Notes on symplectic $4$–manifolds with $b\sp +\sb 2=1$. II, Internat. J. Math. 7 (1996) 755–770
  • C H Taubes, The Seiberg–Witten equations and the Weinstein conjecture II: More closed integral curves for the Reeb vector field
  • C H Taubes, The Seiberg–Witten invariants and symplectic forms, Math. Res. Lett. 1 (1994) 809–822
  • C H Taubes, Asymptotic spectral flow for Dirac operators, Comm. Anal. Geom. 15 (2007) 569–587
  • C H Taubes, The Seiberg–Witten equations and the Weinstein conjecture, Geom. Topol. 11 (2007) 2117–2202